MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE BAL BLK CR POSITIONER; ALIGNMENT DEVICES

DEPUY ORTHOPAEDICS INC US ATTUNE BAL BLK CR POSITIONER; ALIGNMENT DEVICES
Catalog Number 254505513
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the rubber seal no longer stays in place.There was no patient involvement.This was discovered during the sterilization/inspection process postoperatively.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "the rubber seal no longer stays in place." the product was not returned to medtech orthopaedics; however, photos were provided for review.The photo investigation of " 254505513, attune bal blk cr positioner" can not revealed the reported condition.As, the evidence provided was not sufficient to confirm the reported event of fell apart unattached.Functionality issues cannot be evaluated through photo investigation.But from the photo we can observed that the rubber seals are missing from the device.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the attune bal blk cr positioner would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h4.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary the rubber seal no longer stays in place.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that both of the inner plastic rings were still attached to the attune bal blk cr positioner, however they were chipped and worn due to the observed condition is reasonable to suggest that the rubber ring would be shedding particulates, or delaminating from device when its on use.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune bal blk cr positioner would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: (b)(4) 2) date of manufacture: 09/16/2017 3) any anomalies or deviations identified in dhr: none 4) expiry date: n/a 5) ifu reference: ifu 090200836 rev for g.Device history review 1) quantity manufactured: (b)(4) 2) date of manufacture: 09/16/2017 3) any anomalies or deviations identified in dhr: none 4) expiry date: n/a 5) ifu reference: ifu 090200836 rev for g.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "the rubber seal no longer stays in place." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation of " 254505513, attune bal blk cr positioner" can not revealed the reported condition.As, the evidence provided was not sufficient to confirm the reported event of fell apart unattached.Functionality issues cannot be evaluated through photo investigation.But from the photo we can observed that the rubber seals are missing from the device.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the attune bal blk cr positioner would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE BAL BLK CR POSITIONER
Common Device Name
ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22044929
Report Number1818910-2025-08114
Device Sequence Number8781570
Product Code HWT
UDI-Device Identifier10603295481768
UDI-Public(01)10603295481768(10)AZ917831
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254505513
Device Lot NumberAZ917831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2025
Supplement Date Received by Manufacturer05/20/2025
05/28/2025
05/30/2025
06/04/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date05/22/2025
05/29/2025
06/02/2025
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown